Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2000, 12:50 AM EDT for Person County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 12:50 AM EDT (04:50 UTC)
- Expired
- Aug 10, 2000, 1:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Person County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:00 AM EDT | Thunderstorm Wind 50 E | Roxboro, NC | Trees were blown down in Roxboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS52 KRAH 100450 SVRRDU NCC135-145-100530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1250 AM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERSON COUNTY IN NORTH CAROLINA * UNTIL 130 AM EDT * AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS APPROACHING THE NORTHWEST CORNER OF PERSON COUNTY. THIS LINE OF THUNDERSTORMS IS EXPECTED TO PRODUCE STRONG TO DAMAGING WIND GUSTS AS IT MOVES SOUTHEAST AT 40 MPH ACROSS THE COUNTY. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ROXBORO HYCO LAKE MAYO RESERVOIR BUSHY FORK SURL THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND GUSTS IN EXCESS OF 55 MPH... AND POSSIBLY LARGE HAIL. PEOPLE SHOULD SEEK SHELTER PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PWB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:45 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 9:45 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 945 PM EDT WED AUG 9 2000 PROXIMITY 00Z RAOBS SHOW AN ATMOSPHERE POISED FOR DEEP CONVECTION OVERNIGHT. THOUGH MESOETA SUGGESTS MOST OF THE THRUST OF THE MCS OVER WV-ERN KY REGION WILL HEAD DUE SOUTH TO THE WEST OF THE RAH CWA... WITH THE RESIDENT AIRMASS OVER CENTRAL NC... MCS OUTFLOW MAY STIMULATE ADDITIONAL DEEP CONVECTION TO THE EAST. THEREFORE...CHANCE OF TSTMS WILL BE EXTENDED TO THE OVERNIGHT PERIOD IN MOST IF NOT ALL OF THE RAH CWA. .RAH...NONE. RFG
In the hours before
Local storm report, Aug 9, 9:23 PM EDT, 3 hours 27 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
923 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM WHITAKERS NC WIND DAMAGE
08/09/00 EDGECOMBE 911 REPORTS TWO TREES DOWN
0900 PM SPRING HOPE NC 1 INCH HAIL
08/09/00 NASH QUARTER SIZE HAIL AND
SEVERAL TREES DOWN AROUND
SPRING HOPE
NThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 52 min |
| Aug 9, 9:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 39 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 45 min |
| Aug 10, 1:37 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Randolph | 38 min |
| Aug 10, 1:47 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 58 min |
| Aug 10, 3:09 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.